Thursday, April 4, 2013

1304.0834 (Christian Seis)

Long-time asymptotics for the porous medium equation: The spectrum of
the linearized operator

Christian Seis
We compute the complete spectrum of the displacement Hessian operator, which is obtained from the confined porous medium equation by linearization around its stationary attractor, the Barenblatt profile. On a formal level, the operator is conjugate to the Hessian of the entropy via similarity transformation. We show that the displacement Hessian can be understood as a self-adjoint operator and find that its spectrum is purely discrete. The knowledge of the complete spectrum and the explicit information about the corresponding eigenfunctions give new insights on the convergence and higher order asymptotics of solutions to the porous medium equation towards its attractor. More precisely, the inspection of the eigenfunctions allows to identify symmetries in the space with flows whose rates of convergence are faster than the uniform, translation-governed bound. The present work imitates the analogous study of Denzler & McCann (Arch. Ration. Mech. Anal. 175, 3 (2005), 301-342) for the fast-diffusion equation and complements their results in the porous medium regime.
View original:

No comments:

Post a Comment